Flood, Ponce and Vicinity
- When
- May 17, 2:47 PM AST to 4:47 PM AST
- Where
- Ponce and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
Street flooding was reported at Las Americas Housing, along Las Americas Avenue in the municipality of Ponce.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 17, 11:30 AM AST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1130 AM AST TUE MAY 17 2005
UPDATE...MOST OF THE SHOWERS THAT WERE AFFECTING THE ISLAND HAVE
DIMINISH THROUGH THE MORNING HOURS. IN THE LAST HOURS...A FEW
SHOWERS HAVE DEVELOP ALONG THE SOUTHERN COAST OF PUERTO RICO. WE ARE
STILL EXPECTING AN ACTIVE WEATHER AFTERNOON AS SUNSHINE HAVE MADE IT
TO THE SURFACE AND THIS WILL COMBINE WITH THE UNSTABLE ATMOSPHERE TO
PRODUCE WIDELY SCATTERED SHOWERS AND SCATTERED THUNDERSTORMS.
.PREVIOUS DISCUSSION...ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE
ACROSS THE FA FOR THE NEXT FEW DAYS. BROAD SURFACE LOW LOCATED SOUTH
OF THE MONA PASSAGE EARLY THIS MORNING...WILL MOVE NORTH ACROSS THE
EASTERN DOMINICAN REPUBLIC AND PUERTO RICO TODAY THROUGH
TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF
SHORE ATLANTIC WATERS WEDNESDAY THROUGH THURSDAY. SOUTH TO SOUTHEAST
INFLOW ON THE EAST SIDE OF THIS FEATURE HAS CONTINUED TO ADVECT DEEP
TROPICAL MOISTURE NORTHWARD FROM SOUTH AMERICA ACROSS THE CARIBBEAN
WATERS AND INTO THE LOCAL AREA. LATE ON MONDAY AND OVERNIGHT...THIS
MOISTURE COMBINED WITH A SERIES OF MID LEVEL VORTICES...ONE OF THEM
JUST TO THE SOUTH OF PUERTO RICO AT THIS TIME AND PROBABLY
CONVECTIVELY INDUCED...AS WELL AS UPPER LEVEL DIVERGENCE AND LOCAL
EFFECTS...TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS...SOME WITH TORRENTIAL RAINFALL. THIS HAS
ALREADY RESULTED IN SOME FLASH AND RIVER FLOODING OVER PARTS OF
SOUTH...INTERIOR AND EAST PUERTO RICO. WE HAVE A FLASH FLOOD WATCH
FOR ALL OF THE FA THROUGH 1130 AM THIS MORNING AND STILL HAVE
NUMEROUS WARNINGS IN EFFECT AT THIS TIME.
EXPECT SIMILAR WEATHER TO CONTINUE THE NEXT FEW DAYS...WITH MORE
STRATIFORM RAIN FALLING INTERMITTENTLY AND THEN FOLLOWED BY 6 TO 12
HOUR PERIODS OF MORE CONVECTIVELY DRIVEN SHOWERS AND
THUNDERSTORMS...WITH VERY HEAVY TO TORRENTIAL RAINFALL AT TIMES.
GIVEN ANTECEDENT GROUND AND RIVER CONDITIONS AND ALL OF THE
FAVORABLE METEOROLOGICAL PARAMETERS COMBINING...EXPECT A
CONTINUATION OF A HIGH FLASH FLOOD AND MUDSLIDES POTENTIAL...WITH
EACH BURST OF SHOWER AND THUNDERSTORM ACTIVITY PROBABLY RESULTING IN
MORE PROBLEMS THAN THE ONE BEFORE. ALL LOCAL RESIDENTS AND VISITORS
SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER DURING THE NEXT FEW
DAYS.
&&
.MARINE...GENERALLY EXPECT WINDS OF 21 KNOTS OR LESS AND SEAS 7 FEET
OR LESS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR CLUSTERS
OF STRONG THUNDERSTORMS ACROSS THE LOCAL COASTAL WATERS AND SEEK
SAFE HARBOR AT THE FIRST SIGN OF THREATENING WEATHER. WE HAVE A
SMALL CRAFT ADVISORY FOR THE ATLANTIC OFF SHORE WATERS FOR TODAY AND
A PRECAUTIONARY STATEMENT FOR THE ATLANTIC NEAR SHORE WATERS AND FOR
ALL OF THE LOCAL CARIBBEAN WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 75 82 75 / 90 70 70 70
STT 79 75 81 77 / 80 70 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH PRZ001>013 UNTIL 1130 AM TODAY. SCA AMZ710.
.VI...FLASH FLOOD WATCH VIZ001...VIZ002 UNTIL 1130 AM TODAY. SCA
AMZ710.
&&
BCSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 17 2005 PRZ001>013-AMZ710>750-181000- 600 AM AST TUE MAY 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL WILL OCCUR IN SEVERAL LOCATIONS...WITH THE POTENTIAL FOR FLASH AND RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS. ELSEWHERE MARINERS SHOULD EXERCISE CAUTION AND ARE URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TO CONTINUE AT LEAST THROUGH THURSDAY...IN RESPONSE TO A BROAD AREA OF LOW PRESSURE LOCATED SOUTH OF THE MONA PASSAGE EARLY THIS MORNING THAT WILL MOVE NORTH ACROSS THE EASTERN DOMINICAN REPUBLIC AND PUERTO RICO TODAY THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS WEDNESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDES POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. VIZ001-002-AMZ710>730-181000- 600 AM AST TUE MAY 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE LOCAL ISLANDS. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE POSSIBLE IN A FEW LOCATIONS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS. ELSEWHERE MARINERS SHOULD EXERCISE CAUTION AND ARE URGED TO REMAIN ALERT FOR HAZARDOUS MARINE CONDITIONS THAT WILL OCCUR OCCASIONALLY...AS CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO AFFECT THE REGIONAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A VERY WET WEATHER PATTERN WILL CONTINUE TO AFFECT THE LOCAL ISLANDS DURING THE NEXT FEW DAYS. MORE ACTIVE WEATHER IS EXPECTED TO CONTINUE AT LEAST THROUGH THURSDAY...IN RESPONSE TO A BROAD AREA OF LOW PRESSURE LOCATED SOUTH OF THE MONA PASSAGE EARLY THIS MORNING THAT WILL MOVE NORTH ACROSS THE EASTERN DOMINICAN REPUBLIC AND PUERTO RICO TODAY THROUGH TONIGHT...AND THEN INTENSIFY AND MOVE SLOWLY EASTWARD ACROSS THE OFF SHORE ATLANTIC WATERS WEDNESDAY THROUGH THURSDAY. THIS IS EXPECTED TO PULL ABUNDANT TROPICAL MOISTURE ACROSS MOST OF THE LOCAL AREA FOR AN EXTENDED PERIOD OF HEAVY RAIN POTENTIAL. THE FLASH FLOODING AND MUDSLIDES POTENTIAL WILL REMAIN HIGH DURING THIS PERIOD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
Street flooding was reported at Las Americas Housing, along Las Americas Avenue in the municipality of Ponce.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451620.